Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 1, NWS Amarillo, TX

February 15, 201120 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Feb 15, 2011, 3:55 PM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Feb 16, 2011, 10:00 AM CST. It was in force for 8 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 15, 2011, 3:55 PM CST (21:55 UTC)
In effect from
Feb 16, 2011, 10:00 AM CST
Expired
Feb 16, 2011, 6:00 PM CST
In force
8 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 16, 2:39 PM CSTWILDFIRE 16001 S Higgins, TXTHE TEXAS FOREST SERVICE REPORTED THAT THE HIGGINS FIRE BURNED 1600 ACRES AND WAS CONTAINED AT 1958 CST. NO DAMAGE AND NO INJURIES HAVE BEEN INITIALLY REPORTED.
Feb 16, 2:39 PM CSTWILDFIRE 48006 N Lipscomb, TXTHE TEXAS FOREST SERVICE REPORTED THAT THE FM3260 FIRE CONSUMED 4800 ACRES AND THREATENED 5 HOMES...HOWEVER NONE WERE DAMAGED OR DESTROYED. THE HIGGINS FIRE AND THE FM3260 FIRE WERE COMBINED INTO THE LIPSCOMB COUNTY COMPLEX. FOR A TOTAL ACREAGE BURNED OF 6400
Feb 16, 2:39 PM CSTWILDFIRE 52926 N Lipscomb, TXTHE TEXAS FOREST SERVICE REPORTED THAT THE FM3260 FIRE CONSUMED 5292 ACRES AND THREATENED 5 HOMES...HOWEVER NONE WERE DAMAGED OR DESTROYED. THE HIGGINS FIRE AND THE FM3260 FIRE WERE COMBINED INTO THE LIPSCOMB COUNTY COMPLEX. FOR A TOTAL ACREAGE BURNED OF 10600
Feb 16, 2:39 PM CSTWILDFIRE 53081 S Higgins, TXTH TEXAS DEPT. OF PUBLIC SAFETY REPORTED THAT THE HIGGINS FIRE BURNED 5308 ACRES AND WAS CONTAINED AT 1958 CST. NO DAMAGE AND NO INJURIES HAVE BEEN INITIALLY REPORTED. ACREAGE WAS MEASURED USING GPS.
Feb 16, 2:39 PM CSTWILDFIRE 53101 W Higgins, TXTH TEXAS DEPT. OF PUBLIC SAFETY REPORTED THAT THE HIGGINS FIRE BURNED 5310 ACRES AND WAS CONTAINED AT 1958 CST. THE WILDFIRE WAS MEASURED USING GPS. NO DAMAGE AND NO INJURIES HAVE BEEN INITIALLY REPORTED. HOWEVER...SOME STRUCTURES WERE THREATENED. THE ACREAGE
Feb 16, 2:39 PM CSTWILDFIRE 106006 N Lipscomb, TXTHE TEXAS DEPARTMENT OF PUBLIC SAFETY REPORTED THAT THE FM3260 FIRE CONSUMED 10600 ACRES AND THREATENED 5 HOMES...HOWEVER NONE WERE DAMAGED OR DESTROYED. THE HIGGINS FIRE AND THE FM3260 FIRE WERE COMBINED INTO THE LIPSCOMB COUNTY COMPLEX. FOR A TOTAL ACREAGE B

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4429 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

390 
WWUS84 KAMA 152155
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
355 PM CST TUE FEB 15 2011

OKZ001>003-TXZ001>020-161300-
/O.UPG.KAMA.FW.A.0001.110216T1600Z-110217T0000Z/
/O.NEW.KAMA.FW.W.0001.110216T1600Z-110217T0000Z/
/O.CON.KAMA.FW.A.0002.110217T1600Z-110218T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
355 PM CST TUE FEB 15 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST WEDNESDAY
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA
PANHANDLES... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR THE TEXAS AND OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: SOUTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS ARE 
  EXPECTED WEDNESDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. 
  SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE 
  EXPECTED THURSDAY.

* HUMIDITY: LOWEST RELATIVE HUMIDITY VALUES WILL FALL TO 10 TO 15 PERCENT
  BOTH WEDNESDAY AND THURSDAY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO 
  DEVELOP BY 10 AM CST BOTH WEDNESDAY AND THURSDAY AND CONTINUE 
  THROUGH 6 PM CST BOTH DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE...ACCIDENTAL
SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO
WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

CLK/KJS

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
5 follow-up statements
056 
WWUS84 KAMA 161029
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
429 AM CST WED FEB 16 2011

TXZ005-009-010-014-015-019-020-162230-
/O.CAN.KAMA.FW.W.0001.110216T1600Z-110217T0000Z/
/O.CON.KAMA.FW.A.0002.110217T1600Z-110218T0000Z/
LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-COLLINGSWORTH-
429 AM CST WED FEB 16 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE EASTERN TEXAS PANHANDLE... 
...RED FLAG WARNING IS CANCELLED FOR THE EASTERN TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED
FLAG WARNING. 

THE RED FLAG WARNING HAS BEEN CANCELLED FOR MUCH OF THE EASTERN TEXAS
PANHANDLE AS WINDS AND RELATIVE HUMIDITIES ARE NOT EXPECTED TO REACH
CRITICAL LEVELS.

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE EASTERN TEXAS
PANHANDLE FOR THURSDAY MORNING THROUGH THURSDAY AFTERNOON DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITY

* AFFECTED AREA: IN TEXAS...LIPSCOMB...ROBERTS...HEMPHILL...GRAY...
  WHEELER...DONLEY...COLLINGSWORTH
 
* WIND: SOUTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS ARE
  EXPECTED THURSDAY ACROSS THE EASTERN TEXAS PANHANDLE.

* HUMIDITY: LOWEST RELATIVE HUMIDITY VALUES WILL FALL TO 10 TO 15
  PERCENT THURSDAY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP BY
  10 AM CST THURSDAY AND CONTINUE THROUGH 6 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

OKZ001>003-TXZ001>004-006>008-011>013-016>018-162230-
/O.CON.KAMA.FW.W.0001.110216T1600Z-110217T0000Z/
/O.CON.KAMA.FW.A.0002.110217T1600Z-110218T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-
MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-
ARMSTRONG-
429 AM CST WED FEB 16 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR THE OKLAHOMA PANHANDLE AND THE WESTERN AND CENTRAL TEXAS
PANHANDLE... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY AFTERNOON FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE OKLAHOMA PANHANDLE AND THE WESTERN AND CENTRAL TEXAS
PANHANDLE...

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...HARTLEY... 
  MOORE...HUTCHINSON...OLDHAM...POTTER...CARSON...DEAF SMITH... 
  RANDALL...ARMSTRONG. 

* WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE
  EXPECTED TODAY ACROSS THE OKLAHOMA PANHANDLE AND THE WESTERN AND
  CENTRAL TEXAS PANHANDLE. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS
  UP TO 40 MPH ARE EXPECTED THURSDAY.

* HUMIDITY: LOWEST RELATIVE HUMIDITY VALUES WILL FALL TO 10 TO 15
  PERCENT BOTH TODAY AND THURSDAY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP BY
  10 AM CST BOTH TODAY AND THURSDAY AND CONTINUE THROUGH 6 PM CST
  BOTH DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS
IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND
BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

GOEHRING

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
575 
WWUS84 KAMA 161329
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
729 AM CST WED FEB 16 2011

OKZ001>003-TXZ001>004-006>008-011>013-016>018-162230-
/O.CON.KAMA.FW.W.0001.110216T1600Z-110217T0000Z/
/O.CON.KAMA.FW.A.0002.110217T1600Z-110218T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-
MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-
ARMSTRONG-
729 AM CST WED FEB 16 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA
PANHANDLE AND THE WESTERN AND CENTRAL TEXAS PANHANDLE...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR THE OKLAHOMA PANHANDLE AND THE WESTERN AND CENTRAL TEXAS
PANHANDLE... 

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA
PANHANDLE AND THE WESTERN AND CENTRAL TEXAS PANHANDLE.

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR THE OKLAHOMA PANHANDLE AND THE WESTERN AND CENTRAL TEXAS
PANHANDLE.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...HARTLEY... 
  MOORE...HUTCHINSON...OLDHAM...POTTER...CARSON...DEAF SMITH... 
  RANDALL...ARMSTRONG.

* WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE 
  EXPECTED TODAY ACROSS THE OKLAHOMA PANHANDLE AND THE WESTERN 
  AND CENTRAL TEXAS PANHANDLE. SOUTHWEST WINDS OF 15 TO 30 MPH 
  WITH GUSTS UP TO 40 MPH ARE EXPECTED THURSDAY. 

* HUMIDITY: LOWEST RELATIVE HUMIDITY VALUES WILL FALL TO 10 TO
  15 PERCENT BOTH TODAY AND THURSDAY. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS
  AFTERNOON AND THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS
IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...
AND BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ005-009-010-014-015-019-020-162230-
/O.CON.KAMA.FW.A.0002.110217T1600Z-110218T0000Z/
LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-COLLINGSWORTH-
729 AM CST WED FEB 16 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE EASTERN TEXAS PANHANDLE...

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE EASTERN TEXAS
PANHANDLE FOR THURSDAY MORNING THROUGH THURSDAY AFTERNOON DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITY

* AFFECTED AREA: IN TEXAS...LIPSCOMB...ROBERTS...HEMPHILL...
  GRAY... WHEELER...DONLEY...COLLINGSWORTH 

* WIND: SOUTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS ARE 
  EXPECTED THURSDAY ACROSS THE EASTERN TEXAS PANHANDLE.

* HUMIDITY: LOWEST RELATIVE HUMIDITY VALUES WILL FALL TO 10 TO
  15 PERCENT THURSDAY. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
  DEVELOP BY 10 AM CST THURSDAY AND CONTINUE THROUGH 6 PM CST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

GOEHRING

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
261 
WWUS84 KAMA 161935 AAA
RFWAMA

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
135 PM CST WED FEB 16 2011

TXZ005-009-010-014-015-019-020-162200-
/O.EXA.KAMA.FW.W.0001.000000T0000Z-110217T0000Z/
/O.CON.KAMA.FW.A.0002.110217T1600Z-110218T0000Z/
LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-COLLINGSWORTH-
135 PM CST WED FEB 16 2011

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY FOR THE EASTERN TEXAS PANHANDLE...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL
OF THE TEXAS AND OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* AFFECTED AREA: IN TEXAS...LIPSCOMB...ROBERTS...HEMPHILL...
  GRAY...WHEELER...DONLEY...COLLINGSWORTH. 

* WIND: SOUTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED
  TODAY ACROSS THE EASTERN TEXAS PANHANDLE. SOUTHWEST WINDS OF 20 TO
  25 MPH WITH HIGHER GUSTS ARE EXPECTED THURSDAY ACROSS THE EASTERN
  TEXAS PANHANDLE.

* HUMIDITY: LOWEST RELATIVE HUMIDITY VALUES WILL FALL TO 10 TO 
  15 PERCENT BOTH TODAY AND THURSDAY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON
  THROUGH 6 PM CST. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
  DEVELOP BY 10 AM CST THURSDAY AND CONTINUE THROUGH 6 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

OKZ001>003-TXZ001>004-006>008-011>013-016>018-162200-
/O.CON.KAMA.FW.W.0001.000000T0000Z-110217T0000Z/
/O.CON.KAMA.FW.A.0002.110217T1600Z-110218T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-
MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-
ARMSTRONG-
135 PM CST WED FEB 16 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE
AND THE WESTERN AND CENTRAL TEXAS PANHANDLE...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE OKLAHOMA PANHANDLE AND THE WESTERN AND CENTRAL
TEXAS PANHANDLE.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...HARTLEY... 
  MOORE...HUTCHINSON...OLDHAM...POTTER...CARSON...DEAF SMITH... 
  RANDALL...ARMSTRONG. 

* WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE 
  EXPECTED TODAY ACROSS THE OKLAHOMA PANHANDLE AND THE WESTERN 
  AND CENTRAL TEXAS PANHANDLE. SOUTHWEST WINDS OF 15 TO 30 MPH 
  WITH GUSTS UP TO 40 MPH ARE EXPECTED THURSDAY.

* HUMIDITY: LOWEST RELATIVE HUMIDITY VALUES WILL FALL TO 10 TO 
  15 PERCENT BOTH TODAY AND THURSDAY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS 
  AFTERNOON AND THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES..

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

SCHNEIDER

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
178 
WWUS84 KAMA 162146
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
346 PM CST WED FEB 16 2011

OKZ001>003-TXZ001>020-171300-
/O.UPG.KAMA.FW.A.0002.110217T1600Z-110218T0000Z/
/O.NEW.KAMA.FW.W.0002.110217T1600Z-110218T0000Z/
/O.CON.KAMA.FW.W.0001.000000T0000Z-110217T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
346 PM CST WED FEB 16 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND 
OKLAHOMA PANHANDLES... 
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA
PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE
  EXPECTED THROUGH 6 PM TODAY ACROSS THE TEXAS AND OKLAHOMA
  PANHANDLES. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH
  ARE EXPECTED THURSDAY ACROSS THE SAME AREA.

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL CONTINUE AT 10 TO 15
  PERCENT THROUGH EARLY THIS EVENING. LOWEST RELATIVE HUMIDITY VALUES
  WILL FALL TO 10 TO 15 PERCENT THURSDAY ACROSS THE AREA.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THE
  REMAINDER OF THIS AFTERNOON AND THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES..

&&

$$

CLK

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
030 
WWUS84 KAMA 170013
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
613 PM CST WED FEB 16 2011

OKZ001>003-TXZ001>020-171300-
/O.EXP.KAMA.FW.W.0001.000000T0000Z-110217T0000Z/
/O.CON.KAMA.FW.W.0002.110217T1600Z-110218T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
613 PM CST WED FEB 16 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS
AND OKLAHOMA PANHANDLES......RED FLAG WARNING IN EFFECT FROM
10 AM TO 6 PM CST THURSDAY FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE TEXAS AND OKLAHOMA PANHANDLES...

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH.

* WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE
  EXPECTED THURSDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES.

* HUMIDITY: LOWEST RELATIVE HUMIDITY VALUES WILL FALL TO 10 TO 15
  PERCENT THURSDAY ACROSS THE AREA.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY
  AFTERNOON INTO EARLY THURSDAY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

JOHNSON

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 15, 3:38 PM CST, 17 minutes earlier.

Area forecast discussion, Feb 15, 3:38 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
338 PM CST TUE FEB 15 2011

.DISCUSSION...
AFTERNOON WATER VAPOR SATELLITE IMAGERY DEPICTS A WEAK SURFACE TROUGH
OVER THE CENTRAL PLAINS. WINDS HAVE SHIFTED TO THE NORTH BEHIND THIS
TROUGH BUT WINDS WILL SHIFT BACK TO THE SOUTHWEST TONIGHT AS WEAK
SURFACE RIDGING EXPANDS ACROSS THE PLAINS. THIS SHOULD KEEP LOWS
NEAR OR JUST ABOVE SEASONABLE...WITH READINGS IN THE MID 20S TO MID
30S.

HEIGHTS BEGIN TO FALL ACROSS THE ROCKIES WEDNESDAY AS A LARGE UPPER
TROUGH APPROACHES THE WESTERN CONUS. THIS WILL RESULT IN
STRENGTHENING SOUTHWEST WINDS DURING THE DAY. STEEP MID LEVEL LAPSE
RATES /NEAR 7-8 C/KG / AND DEEP BOUNDARY LAYER MIXING WILL SUPPORT
WIND SPEEDS OF 20-25 MPH WITH GUSTS UP TO NEAR 35 MPH. IN ADDITION
WARM DOWNSLOPING LOW LEVEL FLOW WILL PUSH TEMPS WELL INTO THE 70S.
GIVEN THE WARM AND DRY CONDITIONS...HAVE GONE AND ISSUED A RED FLAG
WARNING FOR ALL OF THE TX/OK PANHANDLES FROM 10 AM CST UNTIL 6 PM.
MODEL GUIDANCE CONTINUES TO OVERPLAY THE LOW LEVEL MOISTURE ACROSS
THE AREA BY NEAR 5-10 DEGREES AND THEREFORE HAVE CONTINUED THE TREND
IN UNDERCUTTING THE DEW POINTS OVER THE NEXT COUPLE OF DAYS. BY
THURSDAY...WINDS AT 700 MB INCREASE TO 40-45 KTS ACROSS THE
SOUTHERN PLAINS WHILE SURFACE LEE SIDE CYCLOGENESIS DEEPENS ACROSS
THE WESTERN HIGH PLAINS. THIS WILL YIELD ANOTHER WINDY DAY FOR THE
PANHANDLES HOWEVER AN INCREASE IN MID/HIGH LEVEL CLOUD COVER CAN
TEMPER THE AMOUNT OF DAYTIME MIXING. HOWEVER DOWNSLOPING
SOUTHWESTERLY LOW LEVEL FLOW WILL ONCE AGAIN PUSH TEMPS UP TO WELL
ABOVE NORMAL READINGS...WITH HIGHS RANGING FROM THE MID 60S TO THE
MID 70S. THE DRY...WINDY...AND WARM CONDITIONS CAN RAISE FIRE
WEATHER CONCERNS THURSDAY...SO HAVE CONTINUED THE FIRE WEATHER
WATCH FOR THIS DAY.

THE SHORTWAVE TROUGH WILL PUSH ACROSS THE NORTHERN PLAINS FRIDAY
MORNING...ALLOWING A WEAK COLD FRONT TO BACKDOOR ACROSS THE AREA.
THE LACK OF DECENT MOISTURE RETURN WITH THIS SYSTEM WILL ENSURE A
DRY FROPA. FRIDAY WILL BE NOTABLY COOLER...ALTHOUGH STILL EXPECT
ABOVE NORMAL HIGH TEMPS IN THE MID 50S TO THE UPPER 60S.

FORECAST CONFIDENCE BECOMES LOWER BY THE WEEKEND AS MODEL GUIDANCE
PARTS WAY AS THE GFS/ECMWF DIFFER WITH THEIR HANDLING OF AN UPPER
LEVEL TROUGH NEAR THE SOUTHWEST COAST. LOW LEVEL MOISTURE WILL
RETURN ALONG THE WESTERN EDGE OF A SURFACE RIDGE OVER THE GULF. THE
GFS CONTINUES TO PAINT SOME LIGHT QPF ACROSS THE EASTERN ZONES BUT
THE ECMWF SHUNTS ALL PRECIP EAST OF THE AREA. THE UPPER TROUGH WILL
LIFT NORTH ACROSS THE FOUR CORNERS REGION SUNDAY AND INTO THE
CENTRAL PLAINS SUNDAY NIGHT. THIS WILL PUSH A COLD FRONT THROUGH
THE AREA. THE ECMWF SUGGESTS THE AREA WILL BE DRY SLOTTED WHILE THE
GFS CONTINUES TO SHOW SOME LIGHT RAIN ACROSS THE EASTERN ZONES.
HAVE DECIDED TO CONTINUE WITH THE INHERITED POP STRUCTURE WITH
SHOWERS SUNDAY ACROSS THE EAST. TEMPS OVER THE WEEKEND WILL CLIMB
INTO THE 60S AND LOWER 70S WITH SLIGHTLY COOLER TEMPS EXPECTED
MONDAY.

CLK

&&

.FIRE WEATHER...
FIRE WEATHER CONDITIONS WILL WORSEN ACROSS THE AREA WEDNESDAY AND
THURSDAY DUE TO WARM...DRY...AND WINDY CONDITIONS. SURFACE LEE SIDE
TROUGHING WILL DEEPEN ACROSS THE WESTERN HIGH PLAINS THROUGH THIS
PERIOD...CAUSING SOUTHWEST WINDS TO STRENGTHEN TO 20-25 MPH DURING
THE DAY. AFTERNOON RELATIVE HUMIDITY VALUES WILL FALL GENERALLY TO
10 TO 15 PERCENT. THUS HAVE GONE AND ISSUED A RED FLAG WARNING FOR
ALL OF THE TX/OK PANHANDLES WEDNESDAY AND CONTINUED THE FIRE WEATHER
WATCH THURSDAY. A WEAK COLD FRONT WILL BACKDOOR INTO THE AREA
FRIDAY...CAUSING FIRE WEATHER CONDITIONS TO IMPROVE. NEITHER
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OVER THE
WEEKEND AS 20 FOOT WINDS WILL STAY BELOW 20 MPH WHILE RELATIVE
HUMIDITY VALUES GENERALLY STAY ABOVE 20 PERCENT.

CLK

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                34  76  37  72  35 /   0   0   0   0   0
BEAVER OK                  30  71  35  72  32 /   0   0   0   0   0
BOISE CITY OK              31  73  34  67  30 /   0   0   0   0   0
BORGER TX                  37  79  41  73  39 /   0   0   0   0   0
BOYS RANCH TX              29  75  36  71  33 /   0   0   0   0   0
CANYON TX                  32  78  37  73  33 /   0   0   0   0   0
CLARENDON TX               36  76  42  74  40 /   0   0   0   0   0
DALHART TX                 26  74  31  68  27 /   0   0   0   0   0
GUYMON OK                  30  76  34  72  32 /   0   0   0   0   0
HEREFORD TX                33  78  37  73  33 /   0   0   0   0   0
LIPSCOMB TX                29  72  39  73  35 /   0   0   0   0   0
PAMPA TX                   36  71  41  70  37 /   0   0   0   0   0
SHAMROCK TX                33  74  40  74  37 /   0   0   0   0   0
WELLINGTON TX              34  76  41  77  40 /   0   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM TO 6 PM CST WEDNESDAY FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
     HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

     FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

OK...RED FLAG WARNING FROM 10 AM TO 6 PM CST WEDNESDAY FOR THE
     FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

     FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...
     TEXAS.

&&

11/05
Hazardous weather outlook, Feb 15, 2:55 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
255 PM CST TUE FEB 15 2011

OKZ001>003-TXZ001>020-161215-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
255 PM CST TUE FEB 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY ACROSS THE
TEXAS AND OKLAHOMA PANHANDLES DUE TO LOW RELATIVE HUMIDITIES...GUSTY
SOUTHWEST WINDS...AND DRY FUELS. A RED FLAG WARNING HAS BEEN ISSUED
FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES WEDNESDAY. CRITICAL FIRE
WEATHER CONDITIONS WILL BE POSSIBLE ON THURSDAY ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES DUE TO THE COMBINATION OF GUSTY SOUTHWEST WINDS
AND LOW RELATIVE HUMIDITIES. AS A RESULT...A FIRE WEATHER WATCH
REMAINS IN EFFECT THURSDAY FOR ALL OF THE PANHANDLES. THURSDAY WILL
BE THE WINDIER DAY OF THE TWO...AND A WIND ADVISORY MAY BE NEEDED
FOR PORTIONS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY AND FOR POSSIBLE
CRITICAL FIRE WEATHER CONDITIONS ON THURSDAY.

SCHNEIDER

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.